Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 212, NWS Tulsa, OK

June 12, 2005Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 6:36 PM CDT for Craig County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 6:36 PM CDT (23:36 UTC)
Expired
Jun 12, 2005, 7:30 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Craig County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:38 PM CDTHAIL 0.7512 E Nowata, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 122336
SVRTSA
OKC035-130030-
/O.NEW.KTSA.SV.W.0212.050612T2336Z-050613T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WHITE
  OAK...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3673 9543 3652 9543 3652 9520 3699 9502
      3699 9543

$$
1 follow-up statement
000 
WWUS54 KTSA 130029
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT SUN JUN 12 2005

OKC035-130039-
/O.EXP.KTSA.SV.W.0212.000000T0000Z-050613T0030Z/
CRAIG OK-
729 PM CDT SUN JUN 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY EXPIRES AT 730 PM
CDT...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THESE STORMS.

LAT...LON 3673 9543 3652 9543 3652 9520 3699 9502
      3699 9543

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:38 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 12, 4:38 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT SUN JUN 12 2005

.MESOSCALE UPDATE...
CONVECTION CONTINUES TO BUBBLE ACROSS NORTHEAST OKLAHOMA.  DATA FROM
22Z INDICATE HIGHEST SURFACE BASED CAPES...AROUND 2000-2200 J/KG...
EXTEND FROM NOWATA COUNTY SOUTHWEST THROUGH TULSA...CREEK AND
PORTIONS OF EASTERN OKFUSKEE COUNTY.  CAPES TO THE WEST...UNDER
CURRENT CONVECTION ARE LESS THAN 1000.  CAPES WERE GENERALLY BETWEEN
1500 AND 2000 J/KG FROM OTTAWA COUNTY SOUTHWEST TO MCINTOSH AND
PITTSBURG COUNTIES.

SHEAR FROM 0-6 KM IS SOUTHWESTERLY AROUND 25 TO 30KTS...EXCEPT 30 TO
40 KTS OVER WESTERN CENTRAL AND WESTERN OSAGE COUNTY.  LOW LEVEL
SHEAR WAS RUNNING AROUND 10 TO 15KTS OVER MOST OF EASTERN
OKLAHOMA...BUT 15 TO 25 KTS ALONG AND WEST OF THE CONVECTION FROM
WASHINGTON COUNTY TO CREEK COUNTY. THE 0-3KM HELICITY VALUES ARE
GENERALLY LOW WITH SOME MODERATE VALUES AROUND 150 M2/S2 OVER
NORTHERN WASHINGTON COUNTY AND PORTIONS OF OSAGE COUNTY.

CAPE AND SHEAR VALUES INDICATE HAIL TO BE THE GREATEST THREAT
THROUGH 7 PM.  HOWEVER...CELLS FROM NOWATA COUNTY THROUGH  TULSA TO
CREEK COUNTY WILL BE CLOSELY MONITORED FOR POSSIBLE TRANSITION TO
MORE SUPERCELL CHARACTERISTICS.

.
&&

In the hours before

Special weather statement, Jun 12, 1:17 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN JUN 12 2005

OKZ054>057-059-130300-
CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON-
117 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 465 IN
EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
PAWNEE... WASHINGTON...

THIS INCLUDES THE CITIES OF...PAWHUSKA...NOWATA...PAWNEE...
VINITA AND BARTLESVILLE.
Special weather statement, Jun 12, 1:48 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CDT SUN JUN 12 2005

OKZ054-121930-
OSAGE OK-
148 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF WEBB CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 12, 3:02 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             1 W SHIDLER             36.78N 96.68W
06/12/2005  1.00 INCH        OSAGE              OK   COUNTY OFFICIAL

&&

JDS
Local storm report, Jun 12, 5:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 E MANNFORD            36.13N 96.32W
06/12/2005  1.00 INCH        CREEK              OK   PARK/FOREST SRVC

0546 PM     HAIL             6 W SAND SPRINGS        36.14N 96.22W
06/12/2005  1.00 INCH        TULSA              OK   PUBLIC

&&

SAA
Local storm report, Jun 12, 6:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             VERA                    36.45N 95.88W
06/12/2005  0.88 INCH        WASHINGTON         OK   EMERGENCY MNGR

0554 PM     HAIL             TALALA                  36.53N 95.70W
06/12/2005  1.00 INCH        ROGERS             OK   PUBLIC

&&

SAA
Special weather statement, Jun 12, 6:10 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SUN JUN 12 2005

OKZ058-060>071-073-130400-
ADAIR-CHEROKEE-CREEK-DELAWARE-MCINTOSH-MAYES-MUSKOGEE-OKFUSKEE-
OKMULGEE-OTTAWA-PITTSBURG-ROGERS-TULSA-WAGONER-
610 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 469 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 14 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

ADAIR... CREEK... DELAWARE...
MAYES... OKMULGEE... OTTAWA...
ROGERS... TULSA... WAGONER...

IN SOUTHEAST OKLAHOMA

MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA...WAGONER...
TAHLEQUAH...CLAREMORE...EUFAULA...OKMULGEE...MCALESTER...OKEMAH...
MUSKOGEE...MIAMI...STILWELL AND BRISTOW.

OKZ054>057-059-130300-
CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON-
610 PM CDT SUN JUN 12 2005

...TORNADO WATCH NUMBER 465 REMAINS VALID UNTIL 10 PM CDT FOR THE
FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
PAWNEE... WASHINGTON...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...PAWHUSKA...NOWATA...
PAWNEE AND VINITA.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:36 PM CDTSevere Thunderstorm WarningTSAOsage54 min
Jun 12, 2:48 PM CDTTornado WarningTSAOsage43 min
Jun 12, 3:28 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Jun 12, 4:22 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee30 min
Jun 12, 4:28 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Jun 12, 4:59 PM CDTSevere Thunderstorm WarningTSAWashington61 min
Jun 12, 5:18 PM CDTSevere Thunderstorm WarningTSARogers57 min
Jun 12, 5:22 PM CDTSevere Thunderstorm WarningTSATulsa23 min
Jun 12, 5:31 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa59 min
Jun 12, 5:41 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
Jun 12, 5:59 PM CDTSevere Thunderstorm WarningTSAWashington49 min
Jun 12, 6:04 PM CDTSevere Thunderstorm WarningTSANowata56 min
Jun 12, 6:23 PM CDTSevere Thunderstorm WarningTSARogers67 min
Jun 12, 6:27 PM CDTSevere Thunderstorm WarningTSAWagoner33 min
Jun 12, 6:55 PM CDTSevere Thunderstorm WarningTSAMayes65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.